Louisiana, 2003Damaging Wind in Louisiana, November 18, 2003
November 18, 2003 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $180,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 17, 2:30 PM CST, 12 hours 30 minutes earlier.
Area forecast discussion, Nov 17, 2:30 PM CST, 12 hours 30 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CST MON NOV 17 2003
.DISCUSSION...
UPDATED ZONES TO REMOVE MENTION OF SEVERE FOR THE WESTEN ZONES
BEHIND THE BAND OF SHOWERS AND THUNDERSTORMS. ALSO REMOVED THE
TORNADO WATCH 954 FOR THOSE COUNTIES AND PARISHES NOT IN
THREAT REGION. INCLUDED TORNADO WATCH 957 IN CENTRAL LA
ZONES. LEFT FLOOD WATCH IN FOR THE REMAINDER OF
TONIGHT...IE THIS MORNING...SINCE RAINFALL CONTINUED TO FALL OVER
MUCH OF THE WATCH AREA THAT WAS IN EFFECT.
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLOOD WATCH FOR TONIGHT LAC031-085-081-069-013-049-127-
043-021-059
OK...NONE.
TX...FLOOD WATCH FOR TONIGHT TXC073-005-347-419-405-403
&&
6Hazardous weather outlook, Nov 17, 12:00 PM CST, 15 hours before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-181200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST MON NOV 17 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE ACROSS THE FOUR
STATE REGION THIS AFTERNOON AND OVERNIGHT. LOW LEVEL WINDS ARE
BACKED ENOUGH SUCH THAT THERE IS A DISTINCT THREAT OF TORNADOES
ACROSS THE FOUR STATE REGION THROUGH TONIGHT. WHILE LARGE HAIL AND
DAMAGING WIND GUSTS WILL ALSO ACCOMPANY SEVERE THUNDERSTORMS THROUGH
TONIGHT...PERHAPS A BIGGER THREAT WILL EXIST ALONG AND SOUTH OF THE
INTERSTATE 20 CORRIDOR IN THE FORM OF FLOODING RAINFALL. TWO TO FOUR
INCHES OF RAIN WILL BE POSSIBLE WITH ISOLATED HIGHER AMOUNTS OF SIX
TO EIGHT INCHES ACROSS EAST CENTRAL TEXAS AND NORTH CENTRAL
LOUISIANA THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A COLD FRONT WILL MOVE EAST OUT OF THE AREA BY LATE IN THE DAY
TUESDAY...WITH SHOWERS AND THUNDERSTORMS ENDING FROM WEST TO EAST.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED THIS AFTERNOON AND ESPECIALLY OVERNIGHT
TONIGHT.
In the hours before
Local storm report, Nov 17, 10:56 PM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1056 PM CST MON NOV 17 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0929 PM FLORIEN LA WIND DAMAGE
11/17/03 SABINE SEVERAL TREES DOWN AND
ROOF DAMAGE NEAR TISGAH
CHURCH LOOP ROAD AS
REPORTED BY LAW
ENFORCEMENT.
9Local storm report, Nov 17, 11:56 PM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1156 PM CST MON NOV 17 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM CENTER MUNI ARPT TX FLOOD
11/17/03 SHELBY COUNTY ROAD 1490 OFF FM
138 CLOSED DUE TO FLOODING
AS REPORTED BY LAW
ENFORCEMENT.Local storm report, Nov 17, 11:58 PM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1158 PM CST MON NOV 17 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM CENTER MUNI ARPT TX FLOOD
11/17/03 SHELBY COUNTY ROAD 1490 OFF FM
138 CLOSED DUE TO FLOODING
AS REPORTED BY LAW
ENFORCEMENT.
9Local storm report, Nov 18, 2:10 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
210 AM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 AM ARCADIA LA WIND DAMAGE
11/18/03 BIENVILLE SEVERAL TREES AND POWER
LINES DOWN THROUGHOUT THE
PARISH. REPORTED BY LAW
ENFORCEMENT.
16Thunderstorm Wind, Grant
- When
- November 18, 3:00 AM CST
- Where
- Grant County, Pollock
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $180,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.517, -92.417
Just south of Pollock, on Highway 165, 2 houses suffered roof damage while minor damage occurred to several other homes, and 1 barn was destroyed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Oklahoma, November 18, 2003$20 million · 2.75 in hail · 15 events
- Tornadoes and Flash Flood in Mississippi, November 18, 20032 injured · $754,000 · F1 · 34 events
- Rip Current in Florida, November 18, 20031 death · 1 event
- Hail in Missouri, November 18, 2003$6.0 million · 2.75 in hail · 1 event
- Tornado in Louisiana, November 18, 2003$250,000 · F1 · 1 event
- Tornado in Alabama, November 18, 20032 injured · $100,000 · F1 · 1 event
- Damaging Winds in Alabama, November 18, 2003$360,000 · 80 kt wind · 14 events
- High Wind and Strong Wind in Washington, November 18 to 19, 2003$350,000 · 54 kt wind · 3 events
- Tornado in Alabama, November 18, 2003$105,000 · F1 · 1 event
- Tornado in Louisiana, November 18, 2003$100,000 · F1 · 1 event
- Flash Flood in Arkansas, November 18, 2003$300,000 · 1 event
- Damaging Winds in Louisiana, November 18, 2003$194,000 · 87 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5338123.